Posted by: Bride to Be | 2009-04-23

Leximal 10mg and weight gain

I am on Leximal 10mg per day for Panic attacks - the medication is working wonders with very few side effects.

I read that one of the side effects is weight gain. I currently am overweight (I weigh 65kgs and I am 5 foot 3) I am trying to get to my goal of 60 kg for the wedding. (It is in 3 months time, I want to be 57 kg but I am aiming for 60 right now)

It took me nearly a year to lose 10kg or the 15 I put on the last time I was on medication (I was on serlife)

I worked out 5 days per week and followed a strict diet then but it didnt help. I am worried that I might start to gain weight on the Leximal despite my efforts at dieting and gyming 5 days per week. Is there anyway to counteract the severity of the weight gain or is it pointless?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Good to hear that the medicin has been so helpful. Weight gain is a POSSIBLE side-effect with many anidepressants, but is not compulsory. When becoming Depressed, some of us eat more, and gain weight ; and some eat less, and lose it, so some, recovering from depression, gain weight as part of a return to normalcy.
There's no chemical way to counteract this potential effect ( in SOME people ) on a drug. But consult a dietician to be sure you're on an optimal diet and exercise plan, that is likely to be effective and not excessive, and you should be fine.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.